MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 7MM X 21CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 7MM X 21CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120721
Medical Device Problem Codes Entrapment of Device (1212); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by a healthcare professional that during a pulserider aneurysm neck reconstruction device (anrd)-assisted coil embolization of an unruptured internal carotid-posterior communicating artery junction aneurysm, coil/anrd entanglement occurred between two 7mm x 21cm galaxy g3 coils (gly120721/unknown lot numbers) and a pulserider 10t, 3.5mm ¿ 4.5mm anrd (213-d/unknown lot number).A 7f shuttle sheath was delivered to the ic.A guide post catheter, prowler select plus microcatheter (unknown product code & lot number), and chikai14 guidewire (asahi intecc) were delivered to the aneurysm.The pulserider anrd was deployed inside the aneurysm and covered the aneurysm neck.A tactics guiding catheter (technocrat), sl-10 microcatheter (stryker), and the chikai14 guidewire were used, and the sl-10 was inserted into the aneurysm via trans-cell technique.Another sl-10 microcatheter was inserted into the aneurysm by trans-cell technique and coil embolization started by double catheter technique.One of the complaint coils was inserted from one of the sl-10 microcatheters.Another same-sized coil was inserted from the other sl-10 microcatheter, and it was entangled with the other 7mm x 21cm galaxy g3 coil.One loop of the first galaxy g3 coil came out into the parent blood vessel.The second galaxy g3 coil was retracted into the microcatheter, and the first coil was retracted as well but it became unraveled.The coil was unable to re-sheathed; therefore, it was reinserted into the aneurysm.However, it seemed to be about to come out into the parent blood vessel.Therefore, the pulserider anrd was detached and a headway 21 microcatheter (terumo) was inserted into the pulserider.A 4.5mm x 23mm lvis stent was deployed ¿half from m1¿.Next, the unraveled coil was inserted into the aneurysm and detached.Another sl-10 microcatheter went back into the aneurysm as well and coil embolization was completed via double catheter technique.Eleven coils were implanted, and the lvis stent was deployed fully.The procedure was completed.The physician commented that there was a possibility that the unraveled coil was entangled with the pulserider, or notch was made.Continuous flush was performed.Additional information received on 22-dec-2021 indicated that anonymized procedural imaging is not available for review.The concomitant devices reportedly functioned as expected.The devices were used and prepped as per the instructions for use (ifu).
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The product lot number is not available/ not reported.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of three products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00003 and 3008114965-2022-00004.Complaint conclusion: it was reported by a healthcare professional that during a pulserider aneurysm neck reconstruction device (anrd)-assisted coil embolization of an unruptured internal carotid-posterior communicating artery junction aneurysm, coil/anrd entanglement occurred between two 7mm x 21cm galaxy g3 coils (gly120721/unknown lot numbers) and a pulserider 10t, 3.5mm ¿ 4.5mm anrd (213-d/unknown lot number).A 7f shuttle sheath was delivered to the ic.A guide post catheter, prowler select plus microcatheter (unknown product code & lot number), and chikai14 guidewire (asahi intecc) were delivered to the aneurysm.The pulserider anrd was deployed inside the aneurysm and covered the aneurysm neck.A tactics guiding catheter (technocrat), sl-10 microcatheter (stryker), and the chikai14 guidewire were used, and the sl-10 was inserted into the aneurysm via trans-cell technique.Another sl-10 microcatheter was inserted into the aneurysm by trans-cell technique and coil embolization started by double catheter technique.One of the complaint coils was inserted from one of the sl-10 microcatheters.Another same-sized coil was inserted from the other sl-10 microcatheter, and it was entangled with the other 7mm x 21cm galaxy g3 coil.One loop of the first galaxy g3 coil came out into the parent blood vessel.The second galaxy g3 coil was retracted into the microcatheter, and the first coil was retracted as well but it became unraveled.The coil was unable to re-sheathed; therefore, it was reinserted into the aneurysm.However, it seemed to be about to come out into the parent blood vessel.Therefore, the pulserider anrd was detached and a headway 21 microcatheter (terumo) was inserted into the pulserider.A 4.5mm x 23mm lvis stent was deployed ¿half from m1¿.Next, the unraveled coil was inserted into the aneurysm and detached.Another sl-10 microcatheter went back into the aneurysm as well and coil embolization was completed via double catheter technique.Eleven coils were implanted, and the lvis stent was deployed fully.The procedure was completed.The physician commented that there was a possibility that the unraveled coil was entangled with the pulserider, or notch was made.Continuous flush was performed.Additional information received on 22-dec-2021 indicated that anonymized procedural imaging is not available for review.The concomitant devices reportedly functioned as expected.The devices were used and prepped as per the instructions for use (ifu).The device remains implanted; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.Coil entanglement and unraveling/stretching are known potential procedural complications associated with the galaxy g3 coil.Based on the information available for review and without films of the event, it is not possible to determine the root cause of the event.However, there are clinical and procedural factors including aneurysm/vessel characteristics, device manipulation, device interaction, device selection, and operator technique that may have contributed to the event rather than the design or manufacture of the device.The alleged coil failures necessitated stent placement to secure the coil and preclude patient complications.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 7MM X 21CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13152452
Report Number3008114965-2022-00002
Device Sequence Number4079049
Product Code KRD
UDI-Device Identifier10886704077565
UDI-Public10886704077565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGLY120721
Device Catalogue NumberGLY120721
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Initial Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F SHUTTLE SHEATH; CHIKAI14 GUIDEWIRE (ASAHI INTECC); GALAXY G3 7MM X 21CM; GALAXY G3 7MM X 21CM; GUIDE POST CATHETER; HEADWAY 21 MICROCATHETER (TERUMO); LVIS STENT; PROWLER SELECT PLUS MICROCATHETER; PULSERIDER T, 4MM, 10MM ARCH; SL-10 MICROCATHETER (STRYKER); TACTICS GUIDING CATHETER (TECHNOCRAT)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown